Vermont, 2007

High Wind in Vermont, December 23, 2007

December 23, 2007 · NWS BTV · 4 events in 3 counties and zones

A powerful upper level and surface storm system across the Great Lakes on December 23rd moved across Ontario and Quebec during the 24th. Accompanying this system were strong winds in excess of 70 to 80 mph between 3000 and 6000 feet above the surface.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

A powerful upper level and surface storm system across the Great Lakes on December 23rd moved across Ontario and Quebec during the 24th. Accompanying this system were strong winds in excess of 70 to 80 mph between 3000 and 6000 feet above the surface. Meanwhile, at the surface, a strong warm and cold front associated with this powerful storm moved across Vermont during the evening hours of the 23rd. The development of rain showers along the cold front during the evening hours allowed for some of these strong winds to reach the surface which caused localized wind damage in the form of downed branches, trees and scattered power outages as well as damaged loose holiday lawn ornaments in Cambridge (Lamoille county), Montgomery (eastern Franklin county) as well as Jay, Irasburg and Coventry (Orleans county). In addition, there was an unofficial anenometer reading of 84 mph in Cambridge.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Dec 23, 7:06 PM EST, 24 minutes earlier.

Area forecast discussion, Dec 23, 7:06 PM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
706 PM EST SUN DEC 23 2007

.SYNOPSIS...
LOW PRESSURE CENTERED NEAR THE CENTRAL GREAT LAKES WILL CONTINUE
TO TRACK TOWARD HUDSON BAY TODAY. MEANWHILE...STRONG SOUTHERLY
WINDS ASSOCIATED WITH THIS SYSTEM CONTINUE...ALTHOUGH MOSTLY
CONCENTRATED CLOSEST TO COLD FRONT. SOUTHERLY WINDS WILL BE 20 TO
40 MPH WITH SOME HIGHER GUSTS...ESPECIALLY ACROSS THE EXPOSED
HILLTOPS ABOVE 1500 FEET. A STRONG COLD FRONT WILL PUSH FROM WEST
TO EAST ACROSS NORTHERN NEW YORK AND VERMONT THIS EVENING...WITH
SOME RAIN SHOWERS EXPECTED. THESE RAIN SHOWERS WILL CHANGE BACK TO
SNOW SHOWERS BY MONDAY MORNING WITH TEMPERATURES FALLING BACK TO
NEAR NORMAL LEVELS. LAKE EFFECT SNOW SHOWERS ARE EXPECTED
MONDAY...WITH SOME SNOW ACCUMULATION POSSIBLE ACROSS THE HIGHER
TERRAIN.

&&

.NEAR TERM /THROUGH MONDAY/...
AS OF 400 PM EST SUNDAY...THE FORECAST CONCERN FOR TONIGHT
CONTINUES TO BE THREAT FOR HIGH WINDS AND POTENTIAL FOR POWER
OUTAGES...FOLLOWED BY CHANCES FOR LOW TOP CONVECTION ASSOCIATED
WITH FRONTAL PASSAGE THIS EVENING.  LOW PRESSURE CENTERED OVER THE
CENTRAL GREAT LAKES CONTINUES TO SLOWLY MOVE NORTHEAST. SECONDARY
CENTER OF LOW PRESSURE IS BEGINNING TO BE IDENTIFIABLE ON
SATELLITE IMAGERY. STORM IS IN A TRANSITION PHASE...MOST OF THE
ENERGY WILL SOON BE TRANSFERRING TO SECONDARY LOW. THIS WILL BE
WHEN THE STORM BEGINS TO ACCELERATE ACROSS AND AWAY FROM THE AREA.
FAIRLY LARGE DRY SLOT IS ALSO VISIBLE ON SATELLITE IMAGERY AND IS
BEGINNING TO PUSH INTO WESTERN PENNSYLVANIA. LOOKS LIKE FRONT IS
CURRENTLY DRAPED ROUGHLY FROM A BUFFALO...TO PITTSBURGH...TO
CENTRAL WEST VIRGINIA LINE. TEMPERATURES AND DEWPOINTS WILL
QUICKLY DROP BEHIND STRONG COLD FRONT. HIGHEST POTENTIAL FOR
STRONG WINDS WILL BE RIGHT ALONG THE FRONT...AND SHOULD AFFECT THE
BURLINGTON FORECAST AREA CLOSE TO EARLY EVENING. THIS IS ALSO
AROUND THE TIME WHEN THE POTENTIAL FOR THE HEAVIEST RAINS EXISTS.
MODELS STILL SHOWING 70 TO 80 KT 850 HPA JET TO CROSS THE AREA
AROUND 00Z. 925 HPA WINDS WILL BE AROUND 60 TO 70 KNOTS. THERE IS
STILL A QUESTION OF HOW MUCH MIXING WILL TAKE PLACE TO BRING THESE
WINDS DOWN TO THE SURFACE. SEEMS LIKE IT WAS PROBABLY WARM ENOUGH
TODAY TO HELP AID MIXING IN THE LOWEST LEVELS. KEPT THE CHAMPLAIN
VALLEY AT ADVISORY FOR NOW AS BUFKIT STILL DOES NOT SHOW THE WINDS
MIXING DOWN TO THE SFC. EXPOSED MOUNTAIN TOPS ABOVE 1500 FT
CONTINUE TO BE AREAS MOST FAVORABLE FOR HIGHEST SUSTAINED WINDS
AND WIND GUSTS. BUFKIT ALSO CONTINUES TO SHOW STRONGEST OMEGA
RIGHT ALONG AND AHEAD OF THE COLD FRONT FOLLOWED BY ASCENT JUST
BEHIND THE FRONT. PRECIP SHIELD ALREADY COVERING MOST OF OUR NY
ZONES AT THIS TIME AND WILL CONTINUE TO MOVE EAST AND OVERSPREAD
THE AREA. BEST LOW LEVEL CONVERGENCE AND 850-500 HPA MOISTURE WILL
BE ALONG THE FRONT...AND THIS WILL BE WHEN WE HAVE A CHANCE FOR
SOME LOW TOPPED CONVECTION. LATEST MODEL RUNS HAVE DEPICTED
REALISTIC SHARP EDGE BEHIND FRONT WHERE PRECIP WILL CUT OFF. SO
HAVE BACKED OFF POPS AROUND 06Z TONIGHT AFTER FRONT PASSES THROUGH
THE AREA. CHANCE POPS CONTINUE THROUGH MORNING FOR THE NORTHEAST
KINGDOM. TONIGHT TEMPERATURES WILL QUICKLY COOL BEHIND FRONTAL
PASSAGE AND DEEP LAYER MIXING AND STRONG PRESSURE RISES MAY HELP
TO ENHANCE GUSTY WIND THREAT AGAIN FOR SEVERAL HOURS.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
AS OF 400 PM EST SUNDAY...LOW LEVEL CAA WILL BE THE DOMINANT
FEATURE FOLLOWING SYSTEM CROSSING THE REGION OVERNIGHT. HIGH
TEMPERATURES WILL AGAIN BE CLOSER TO NORMAL WITH HIGHS MONDAY IN
THE MID 30S. LOWS MONDAY NIGHT WILL BE SLIGHTLY ABOVE NORMAL...IN
THE LOWER 30S...AS CLOUDS WILL KEEP TEMPS FROM DROPPING TOO
QUICKLY. WELL ALIGNED SW FLW AND SOME LOW LEVEL
INSTABILITY...ALONG WITH WEAK SECONDARY BOUNDARY WILL HELP TO
ENHANCE SOME LAKE EFFECT -SHSN. THIS WILL HAVE TO BE WATCHED CLOSELY
FOR ISSUES OF LAKE SNOW ADVISORY LATE TONIGHT INTO MONDAY NIGHT.
WILL MENTION HIGHEST POPS ACROSS DACKS/SLV...WHERE SOME LIGHT SNOW
ACCUMULATION WILL BE POSSIBLE. IN ADDITION...SOME SNOW ACCUMULATION
WILL BE POSSIBLE ACROSS THE NORTHERN GREENS NEAR JAY PEAK...DUE TO
SW FLOW LIFTING LAKE EFFECT MOISTURE TOWARD THE REGION.
TUESDAY...MID/UPPER LEVEL TROF SLOWLY LIFTS EAST AND IS REPLACED
BY DEVELOPING RIDGE. PROGGED 85H TEMPS VERY SIMILAR TO
MONDAY...THEREFORE EXPECT TEMPS A FEW DEGREES FROM NORMAL LEVELS
WITH A DRYING TREND.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 400 PM EST SUNDAY...HAVE USED MOSTLY HPC GUIDANCE AND ECMWF
MODEL GUIDANCE FOR THIS FORECAST PERIOD. ECMWF MODEL CONTINUES TO
SHOW RUN TO RUN CONSISTENCY WHEN COMPARED TO THE GFS MODEL RUNS
THE PAST SEVERAL DAYS IN THE LONGER TERM...ALTHOUGH TODAYS 12Z RUN
OF THE GFS SHOWING SIGNS OF COMING INTO LINE WITH THE ECMWF MODEL.
GENERAL TREND OF MODELS IS TOWARD NORMAL OR ABOVE NORMAL MAX
TEMPERATURES THIS PERIOD WHEN COMPARED TO THE COLDER TEMPERATURES
EARLIER THIS MONTH.

HIGH PRESSURE TO BE OVER THE REGION ON WEDNESDAY AND THEN MOVE EAST
OF THE REGION WEDNESDAY NIGHT. A COLD FRONT TO DROP INTO THE REGION
ON THURSDAY...SO WILL GO WITH A CHANCE OF SNOW SHOWERS FOR THURSDAY
EARLY EARLY THURSDAY NIGHT. A STRONG RIDGE OF HIGH PRESSURE WILL
BUILD SOUTH FROM CANADA LATE THURSDAY NIGHT AND WILL BE OVER THE
REGION ON FRIDAY.

A WARM FRONT WILL APPROACH THE REGION FRIDAY NIGHT...SO WILL GO WITH
A CHANCE OF SNOW. MODELS SHOW WARMER AIR ALOFT TO MOVE INTO THE
REGION ON SATURDAY...SO WILL GO WITH A CHANCE OF RAIN OR SNOW...BUT
MODELS HAVE BEEN TRENDING WARMER FOR SATURDAY...ESPECIALLY
ALOFT...SO PRECIPITATION COULD BE MAINLY IN THE FORM OF RAIN DURING
THE DAY ON SATURDAY.

HPC AND 12Z GFS SHOWING A LOW WILL MOVE NORTHEAST FROM THE OHIO
VALLEY AND THEN MOVING INTO NORTHERN NEW YORK BY SUNDAY EVENING. 850
MB TEMPERATURES ABOVE FREEZING ACROSS THE REGION ON SUNDAY WHICH
WOULD SUGGEST A MAINLY RAIN EVENT IS POSSIBLE. HAVE GONE A FEW
DEGREES ABOVE HPC GUIDANCE FOR MAX TEMPERATURES ON SUNDAY.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
THROUGH 00Z TUESDAY...GENERALLY VFR TO MVFR CONDITIONS EXPECTED ACROSS THE
REGION THROUGH 00Z TUESDAY. MAIN AVIATION CONCERN WILL BE SURFACE
WINDS WHERE GUSTS TONIGHT COULD REACH 40 TO 50 KTS ESPECIALLY
ALONG A LINE OF HEAVY RAIN MOVING THROUGH NORTHERN NEW YORK THIS
EVENING. SOME IFR CONDITIONS POSSIBLE IN HEAVIER RAIN SHOWERS
THOUGH SHOULD BE SHORT LIVED AND THUS HAVE NOT MENTIONED IT IN
TAFS. PRECIP COMES TO AN END BY 04Z WEST AND 07Z EAST. THEREAFTER
LAKE EFFECT SCENERIO SETS UP WITH KSLK CHANGING TO SNOW AFTER 06Z
AND CONTINUING INTO TOMORROW. WINDS REMAIN GUSTY ON MONDAY
GENERALLY 15G25KTS WITH VFR CIGS AND VSBY.

00Z TUESDAY THROUGH FRIDAY...THERE WILL BE A CHANCE OF SNOW SHOWERS
OVER THE HIGHER ELEVATIONS MONDAY AND MONDAY NIGHT WITH SOME POCKETS
OF MVFR CEILINGS. A HIGH PRESSURE AREA WILL BUILD INTO THE REGION
TUESDAY AND WEDNESDAY WITH VFR CONDITIONS EXPECTED.A COLD FRONT
WILL DROP INTO THE REGION ON THURSDAY WITH A CHANCE OF SNOW SHOWERS
WITH SOME MVFR CONDITIONS POSSIBLE. ANOTHER HIGH PRESSURE AREA
WILL BUILD INTO THE REGION LATE THURSDAY NIGHT AND FRIDAY WITH VFR
CONDITIONS EXPECTED.

&&

.HYDROLOGY...
MOST OF THE RAIN FROM THE SYSTEM TONIGHT WL BE ABSORBED BY THE
SNOW PACK...ALTHOUGH SOME DRAINAGE PROBLEMS MAY ARISE FROM STORM
DRAINS CLOGGED WITH SNOW. THIS MAY CAUSE MINOR URBAN TYPE FLOODING
OF ROADWAYS. AT THIS TIME...NOT EXPECTING ANY RIVERS OR STREAMS TO
REACH FLOOD STAGES. OVERALL...QPF ASSOCIATED WITH THIS SYSTEM
SHOULD RANGE BETWEEN HALF AN INCH AND THREE QUARTERS OF AN INCH
WITH SOME ISOLATED HIGHER AMOUNTS POSSIBLE...BUT QUICK MOVEMENT OF
SYSTEM WILL LIMIT QPF. IN ADDITION...COOLER TEMPS WILL QUICKLY
MOVE INTO THE CWA BY EARLY MONDAY MORNING...WHICH WILL LIMIT THE
MELTING AND ASSOCIATED RUNOFF.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...HIGH WIND WARNING UNTIL 1 AM EST MONDAY FOR VTZ003-004-006>008-
     010-012-016>019.
     WIND ADVISORY UNTIL 1 AM EST MONDAY FOR VTZ001-002-005-009-011.
NY...HIGH WIND WARNING UNTIL 1 AM EST MONDAY FOR NYZ026-027-029>031-
     034-087.
     WIND ADVISORY UNTIL 1 AM EST MONDAY FOR NYZ028-035.

&&

SYNOPSIS...TABER
NEAR TERM...JAN
SHORT TERM...JAN
LONG TERM...WGH
AVIATION...WGH/LAHIFF
HYDROLOGY...TABER
Hazardous weather outlook, Dec 23, 3:23 AM EST, 16 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
323 AM EST SUN DEC 23 2007

NYZ026-027-029>031-034-087-VTZ003-004-006>008-010-012-016>019-240830-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-ORLEANS-ESSEX-LAMOILLE-CALEDONIA-
WASHINGTON-ORANGE-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
323 AM EST SUN DEC 23 2007

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SNOW SHOWERS ON MONDAY WITH LOCALIZED SNOWFALL
ACCUMULATIONS OF SEVERAL INCHES POSSIBLE. SNOW SHOWER ACTIVITY
SHOULD DIMINISH TOWARD MONDAY NIGHT AND TUESDAY FOR HOLIDAY TRAVEL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NYZ028-035-VTZ001-002-005-009-011-240830-
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-
WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND-
323 AM EST SUN DEC 23 2007

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SNOW SHOWERS ON MONDAY WITH LOCALIZED SNOWFALL
ACCUMULATIONS OF SEVERAL INCHES POSSIBLE. SNOW SHOWER ACTIVITY
SHOULD DIMINISH TOWARD MONDAY NIGHT AND TUESDAY FOR HOLIDAY TRAVEL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SLW

In the hours before

Special weather statement, Dec 23, 5:40 PM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
540 PM EST SUN DEC 23 2007

NYZ026-029-087-232345-
NORTHERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE-SOUTHEASTERN ST.
LAWRENCE-
INCLUDING...CANTON...OGDENSBURG AND POTSDAM
540 PM EST SUN DEC 23 2007

AT 536 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF HEAVY RAIN SHOWERS WITH STRONG WINDS 25 MILES SOUTH OF
CHIPPEWA BAY...MOVING NORTHEAST AT 45 MPH.

THESE HEAVY RAIN SHOWERS AND ASSOCIATED STRONG WINDS WILL BE NEAR
GOUVERNEUR BY 610 PM...NEAR DE KALB BY 620 PM...NEAR MORLEY AND WEST
POTSDAM BY 640 PM.

WIND GUSTS UP TO 60 MPH ARE POSSIBLE ACROSS WESTERN AND SOUTHERN ST.
LAWRENCE COUNTY BETWEEN 6 PM AND 7 PM...AS THESE HEAVY SHOWERS MOVE
ACROSS THE AREA.

A HIGH WIND WARNING CONTINUES IN EFFECT THROUGH 1 AM EST MONDAY.

BANACOS
Special weather statement, Dec 23, 6:16 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
616 PM EST SUN DEC 23 2007

NYZ026-027-029-030-087-240015-
NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-SOUTHWESTERN ST.
LAWRENCE-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
INCLUDING...CANTON AND POTSDAM
616 PM EST SUN DEC 23 2007

AT 608 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN SHOWERS AND VERY STRONG WINDS 7 MILES SOUTHEAST OF
FOWLER...MOVING NORTHEAST AT 50 MPH.

THIS ACTIVITY WILL BE NEAR DEGRASSE AND STAR LAKE BY 630 PM...NEAR
CARRY FALLS RESERVOIR BY 650 PM...NEAR LAKE OZONIA...MADAWASKA BY
700 PM...NEAR SANTA CLARA BY 710 PM AND NEAR DUANE CENTER BY 720 PM.

WIND GUSTS UP TO 60 MPH ARE POSSIBLE ACROSS ST. LAWRENCE AND
FRANKLIN COUNTIES IN NEW YORK THROUGH 730 PM...AS THESE HEAVY
SHOWERS MOVE ACROSS THE AREA.

A HIGH WIND WARNING CONTINUES IN EFFECT THROUGH 1 AM EST MONDAY.

BANACOS
Special weather statement, Dec 23, 6:45 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
645 PM EST SUN DEC 23 2007

NYZ029>031-034-087-240045-
SOUTHWESTERN ST. LAWRENCE-SOUTHEASTERN ST. LAWRENCE-WESTERN
ESSEX-WESTERN CLINTON-SOUTHERN FRANKLIN-
INCLUDING...SARANAC LAKE
645 PM EST SUN DEC 23 2007

AT 645 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS AND VERY STRONG WINDS 8 MILES SOUTHWEST OF CARRY FALLS
RESERVOIR...MOVING NORTHEAST AT 50 MPH.

THESE VERY STRONG WINDS...OF 50 TO 60 MPH...AND HEAVY RAIN SHOWERS
WILL BE NEAR MADAWASKA BY 700 PM...NEAR DEBAR MOUNTAIN BY 710
PM...NEAR LOON LAKE BY 720 PM...NEAR RIVERVIEW...CLAYBURG BY 730 PM
AND NEAR DANNEMORA BY 740 PM.

STRONG WINDS UP TO 60 MPH ARE EXPECTED ACROSS THE NORTHERN
ADIRONDACKS AND ST. LAWRENCE VALLEY OF NEW YORK THROUGH 8 PM WITH
THIS LINE OF SHOWER ACTIVITY. THE WIND MAY RESULT IN DOWNED TREE
LIMBS AND POSSIBLE POWER OUTAGES. ISOLATED CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE.

A HIGH WIND WARNING REMAINS IN EFFECT THROUGH 1 AM EST MONDAY.

BANACOS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 high wind. Local standard time, as filed.

High Wind, Lamoille

When
December 23, 7:30 PM EST
Where
Lamoille forecast zone
Measured
73 kt (84 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.606, -72.641 (the zone’s center; the record gives no point)

Unofficial observed wind gust of 84 mph as reported by anemometer approximately 30 feet above the surface in Pleasant Valley/Cambridge.

High Wind, Eastern Franklin

When
December 23, 7:30 PM EST to 8:00 PM EST
Where
Eastern Franklin forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
44.858, -72.912 (the zone’s center; the record gives no point)

Branches reported blown down as well as scattered power outages in Montgomery and nearby communities.

High Wind, Orleans

When
December 23, 7:30 PM EST to 8:00 PM EST
Where
Orleans forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
44.829, -72.244 (the zone’s center; the record gives no point)

Branches and trees reported blown down as well as scattered power outages in Jay, Irasburg and Coventry.

High Wind, Lamoille

When
December 23, 7:30 PM EST to 8:00 PM EST
Where
Lamoille forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
44.606, -72.641 (the zone’s center; the record gives no point)

Tree and branches reported downed by damaging surface winds along Route 15 in Cambridge.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2007Every state in 2007This day in weather historyWarnings in Vermont, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 70012, 70013, 70014, 70015.